Hello my PCOS Cysters,
I hope this blog finds you all well. I am sure some of you are waiting for your update, so here it goes.
As of today January 17th, I am still taking the Metformin and am taking the full 1500 mgs dose. I don't know why, but I have such a hard time getting all three pills in one day. I hear from others that there is an extended release pill available but I can't get that until we get back to the States. It never made sense to me why I would take 2 pills in the morning and 1 in the evening, but I have been following the Drs advice as best I can. It would make more sense for me to take 1 morning, 1 in the afternoon, 1 evening, but with the 2 in the morning, I have strong side effects in the AM and then they lessen and are manageable by afternoon.
As of right now, I am 6 days late for my "period" and am going to start some progesterone this evening to see if I can bring one on and then hopefully will ovulate next month. I can't really get upset about not ovulating considering I have been up and down between 2 and 3 pills daily. I can report in that I have had a lot more control over my hunger. Food isn't really much of an issue these days. There are certain foods that upset my stomach more, but all in all, I'm not eating all day long like I used to be.
I've lost about 8 pounds since starting the metformin but saw most of this loss when I got up to the full 1500 mgs dose. I still have side effects and some days can be really bad, but I've promised to see this through. I am not losing hair this time. I still have hair growth in areas that I would prefer not to, but it seems not as thick.
I just wanted to thank those who have been reading my blog for all of the kind messages I have received. It is nice to know that although we are all stuck dealing with our PCOS issues, that the common bonds have allowed me to make new friends. I just want you all to make sure that you don't give up or get disheartened by the Metformin side effects. I hope one day that they will find a newer medication that does the same as Metformin without all of the side effects, but for now, it does it's job.
I must warn you though, in closing, that it is not a good idea to drink alcohol while on Metformin. Your liver has to process the medication through and when you drink, your liver then has the Metformin and alcohol to process and it can lead to really bad headaches. If you are dealing with bad headaches with the Metformin, you probably have a buildup of lactic acidosis and need to really push the water. You have to drink a lot of water with Metformin so your liver can process it as efficiently as possible. Drinking compromises that process, so if you decide to drink, keep it to a minimum.
I will post again soon. Take care everyone.